# SDR 1SMA201806100001

- Difficulty date: June 10, 2018
- Submitted: June 11, 2018
- Operation: Air carrier
- Aircraft: N606JS
- Make and model: Piper PA-31-350
- Aircraft serial: 317952145
- Aircraft time: 8,087 hours
- Engine: Lyc LTIO540J2BD
- Engine time: 1,155 hours
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 149NLREC
- Part serial: FNER3611143
- Condition: Fractured
- Location: Engine
- Part time: 223 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: P
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED ENGINE WOULD NOT START / STARTER WOULD NOT ENGAGE.  A VISUAL INSPECTION OF THE STARTER REVEALED THE HOUSING HAD COMPLETELY CRACKED AROUND THE FORWARD PORTION OF THE HOUSING SEPARATING THE FORWARD SECTION OF THE HOUSING FROM THE MAIN STARTER BODY.  STARTER WAS INSTALLED ON 01/21/2018 AND HAD ACCUMULATED 223.3 HOURS TIME IN SERVICE SINCE NEW / INSTALLATION.
